MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the product code/lot# combination was conducted with no findings.A review of the complaint file found no other reports with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [(b)(4).Pdf].
 
Event or Problem Description
The user facility reported a defective glidesheath kit.On (b)(6) 2017, when flushing sheath prior to removal from package, it would not flush.The device was found to have kink.The defective shealth was replaced with a new sheath and it worked fine (lot# 170810).The patient was stable.The procedure outcome was successful.The uf medwatch report (b)(4) was received on (b)(6) 2017 with the following information.When flushing sheath prior to removal from package, it would not flush, found the device had a kink.It was replaced with a new shealth and it worked fine (lot #170810).The original intended procedure as heart cath (access).The patient was not effected by the kink.The device was not placed in the patient.
 
Event or Problem Description
Additional information was received on 2/12/2018.The kink was found after flushing, it was not noticed at the time it was removed from the package.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in describe event or problem, the device return date, and the completed investigation results.The actual device was returned for evaluation.Visual inspection of the actual sample upon receipt found that the sheath tube had been kinked at approximately 55mm and 100mm from the distal end.The actual sheath sample was set in a factory's retention tray to check for the direction of the generation of the kinks.Both kinks were noted to have been generated in the direction vertical to the tray.The kink resistance was determined on the segment adjacent to the kink by measuring the bending radius when a kink was generated on the sheath tube.It was verified to meet manufacturer specifications.A round slice was cut out of the sheath on the area adjacent to one of the kink.Magnifying inspection of the cut cross-section confirmed it was an intact circle with no deformation.The inside diameter and wall thickness were verified to meet the specifications.A review of the device history record and shipping inspection record of the involved product/lot# combination was conducted with no findings.A review of the complaint file found no other similar report with the involved product/lot # combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, it is likely that the actual device was subjected to excessive bending force at some point in time before being used on the patient, e.G.While it was being unpacked from the tray or being handled for preparation.From the available information, however, it is difficult to determine when and how it was exposed to the excessive bending force.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7216694
Report Number9681834-2018-00009
Device Sequence Number16438390
Product Code DYB
UDI-Device Identifier04987350717986
UDI-Public04987350717986
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Model NumberN/A
Device Catalogue NumberRM*ES6F10HAU
Device Lot Number170810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1